# SDR CA111004010

- Difficulty date: September 17, 2011
- Submitted: January 23, 2013
- Operation: Air carrier
- Make and model: Boeing 737*
- Aircraft time: 16,221 hours
- Engine: Cfmint CFM567B22
- System (JASC): 7320 · Fuel Controlling System
- Part: Hmu
- Part number: 1853M56P12
- Condition: Inoperative
- Location: Nr 2 Engine
- Part time: 18,529 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) ENGINE NR 2 WAS EXPERIENCING NUMEROUS HMU REGULATOR 8 DETECTION FAULT MESSAGES FROM REMOTE DIAGNOSTICS (TREND MONITORING VENDOR). THESE EMAIL MESSAGES INDICATE THE RISK OF "LOSS OF THRUST CONTROL" DUE TO A SPINNING BYPASS VALVE WITHIN THE HMU.  MFG ISSUED A COMMERCIAL ENGINE SERVICE MEMORANDUM (CESM) ADVISING OF THIS RISK AND RECOMMENDATIONS SHOULD AN ALERT BE GENERATED VIA EMAIL. THE AFFECTED HMU PRECEDES THE SN RANGE IDENTIFIED IN THE CESM. VENDOR ALSO PROVIDED ACMS DATA TO MFG FOR DECODING AND SHARING WITH MFG.  ACFT MFG ANALYSIS REVEALED "THERE WERE AT LEAST 13 SLOW DECELERATIONS WITH DURATIONS RANGING FROM 5 SECONDS TO 75 SECONDS ON THE NR 2 ENGINE AND WITH THE EEC CONTROLLING ON REGULATOR 8.  THIS IS THE TYPICAL SIGNATURE FOR HMUS WITH A STICKING BYPASS VALVE."  VENDOR TOOK THE PRECAUTIONARY MEASURE OF REMOVING THE IDENTIFIED HMU AND FORWARDING IT TO THE SHOP FOR ANALYSIS AND REPAIR. A TEAR DOWN REPORT WILL BE SUBMITTED WHEN IT BECOMES AVAILABLE.
